Designs, Codes and Cryptography

, Volume 70, Issue 1–2, pp 139–148 | Cite as

New families of completely regular codes and their corresponding distance regular coset graphs

  • Joaquim Borges
  • Josep RifàEmail author
  • Victor Zinoviev


In this paper three new infinite families of linear binary completely regular codes are constructed. They have covering radius ρ = 3 and 4, and are halves of binary Hamming and binary extended Hamming codes of length n = 2 m −1 and 2 m , where m is even. There are also shown some combinatorial (binomial) identities which are new, to our knowledge.These completely regular codes induce, in the usual way, i.e., as coset graphs, three infinite families of distance-regular graphs of diameter three and four. This description of such graphs is new.


Completely regular codes Distance regular graphs t-Designs 

Mathematics Subject Classification

94B25 94B60 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Bassalygo L.A., Zinoviev V.A.: A note on uniformly packed codes. Problems Inf. Transm. 13(3), 22–25 (1977)zbMATHGoogle Scholar
  2. 2.
    Bassalygo L.A., Zaitsev G.V., Zinoviev V.A.: Uniformly packed codes. Problems Inf. Transm. 10(1), 9–14 (1974)zbMATHGoogle Scholar
  3. 3.
    Borges J., Rifa J., Phelps K.P., Zinoviev V.A.: On \({\mathbb{Z}_4}\)-linear Preparata-like and Kerdock-like codes. IEEE Trans. Inf. Theory 49(11), 2834–2843 (2003)CrossRefMathSciNetGoogle Scholar
  4. 4.
    Borges J., Rifa J., Zinoviev V.A.: On non-antipodal binary completely regular codes. Discret. Math. 308, 3508–3525 (2008)CrossRefzbMATHMathSciNetGoogle Scholar
  5. 5.
    Borges J., Rifa J., Zinoviev V.A.: On q-ary linear completely regular codes with ρ = 2 and antipodal dual. Adv. Math. Commun. 4(4), 567–578 (2010)CrossRefzbMATHMathSciNetGoogle Scholar
  6. 6.
    Brouwer A.E., Cohen A.M., Neumaier A.: Distance-Regular Graphs. Springer, Berlin (1989)CrossRefzbMATHGoogle Scholar
  7. 7.
    de Caen D., Mathon R., Moorhouse G.E.: A family of antipodal distance-regular graphs related to the classical Preparata codes. J. Algebr. Comb. 4, 317–327 (1995)CrossRefzbMATHGoogle Scholar
  8. 8.
    Delsarte P.: An algebraic approach to the association schemes of coding theory. Philips Res. Rep. Suppl. 10, 1–97 (1973)MathSciNetGoogle Scholar
  9. 9.
    Fon-Der-Flaass D.G.: Perfect 2-coloring of hypercube. Sib. Math. J. 48, 923–930 (2007)CrossRefzbMATHMathSciNetGoogle Scholar
  10. 10.
    Fon-Der-Flaass D.G.: Perfect 2-coloring of the 12-cube that attain the bound on correlation immunity. Sib. Electron. Math. Rep. 4, 292–295 (2007)zbMATHMathSciNetGoogle Scholar
  11. 11.
    Godsil C.D., Hensel A.D.: Distance regular covers of the complete graph. J. Comb. Theory B 56, 205–238 (1992)CrossRefzbMATHMathSciNetGoogle Scholar
  12. 12.
    Goethals J.M., Van Tilborg H.C.A.: Uniformly packed codes. Philips Res. 30, 9–36 (1975)zbMATHMathSciNetGoogle Scholar
  13. 13.
    Jurišic A., Koolen J., Terwilliger P.: Tight distance-regular graphs. J. Algebr. Comb. 12, 163–197 (2000)CrossRefzbMATHGoogle Scholar
  14. 14.
    Koolen J.H., Lee W.S., Martin W.J.: Characterizing completely regular codes from an algebraic view point. Comb. Graphs. Contemp. Math. 531, 223–242 (2010)CrossRefMathSciNetGoogle Scholar
  15. 15.
    Neumaier A.: Completely regular codes. Discret. Math. 106(107), 335–360 (1992)MathSciNetGoogle Scholar
  16. 16.
    Rifà J., Zinoviev V.A.: On new completely regular q-ary codes. Problems Inf. Transm. 43(2), 97–112 (2007)CrossRefzbMATHGoogle Scholar
  17. 17.
    Rifà J., Zinoviev V.A.: On lifting perfect codes. IEEE Trans. Inf. Theory 57(9), 5918–5925 (2011)CrossRefGoogle Scholar
  18. 18.
    Taylor D.E.: Regular 2-graphs. Proc. Lond. Math. Soc. 35(3), 257–274 (1977)CrossRefzbMATHGoogle Scholar
  19. 19.
    Terwilliger P.: Two linear transformations each tridiagonal with respect to an eigenbasis of the other; comments on the parameter array. Des. Codes Cryptogr. 34(2–3), 307–332 (2005)CrossRefzbMATHMathSciNetGoogle Scholar
  20. 20.
    Thas J.A.: Two infinite classes of perfect codes in metrically regular graphs. J. Comb. Theory B 23, 236–238 (1977)CrossRefMathSciNetGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC 2012

Authors and Affiliations

  1. 1.Department of Information and Communications EngineeringUniversitat Autònoma de BarcelonaBellaterraSpain
  2. 2.Institute for Problems of Information TransmissionRussian Academy of SciencesMoscowRussia

Personalised recommendations